Updated: Mar 11, 2019
Pausing retinol before waxing
It has been a while since I have used a retinol. From my years of Retin-A, to combat acne, I always had a bad connotation when it came to retinols. Quite frankly, because I disliked the irritation, photo sensitivity, and dryness. Since carrying Cosmedix, with their reputation and patents on their retinols, I decided to give it another go around. I started with Define which has a creamer consistency and about 2% AGP Retinol Complex.
....And in case you wanna know what that means, AGP Complex: Arabinogalactan is a polysaccharide extracted from larch trees. It acts as a delivery system based on the complex of Galactoarabinan, Retinol, and L-Hydroxylproline. The Polysccharide creates a matrix to help evenly disperse the retinol and additional key ingredients into the skin. Studies have shown it can minimize the appearance of fine lines due to its structural and functional role in helping to strengthen the skin matrix.
After I finished my Define I stepped up to Refine which has 4% AGP Retinol Complex. What I am finding great about Cosmedix retinols, is my forehead lines and 11's (scowl lines between the brows) diminishing, without the adverse effects from previous retinols. Happy Camper!
However, I think my brain misfired in remembering that you need to hold off using retinols 2-5 days before waxing. (see picture above...) I lifted 6 areas of my face. For those who don't know retinols and topical vitamin A derivatives thin the skin somewhat. It is important for your skin to have a break and get a little bit thicker before waxing. It is also helpful to note that even if you are only using retinols say on your forehead and get lifted on your lip, retinols travel with the basal layer of skin, so stop using anywhere on face for 2-5 days.
Stop using retinols (prescribed or not) 2-5 days before waxing...
What the heck is lifting you ask?
It is a minor abrasion to the skin. When the skin lifts it leaves the raw new skin exposed, which is highly sensitive, red, and can be a little weepy. Will have discoloration for a few days and peel like a scab. All reminiscent of a minor burn.
Other things to note:
All Estheticians should ask whether or not you are using not only retinols but anti-biotics, accutane, and blood thinners, for the various lifting or side effects that can happen with waxing while on and after those meds. You should also be asked if you had any recent peels or facial treatments.
With my little mishap, I discovered a product with in the Cosmedix line that was a life line and healed me so quickly my head spun! Rescue + https://www.cosmedix.com/rescue-50-g
I lifted on a Tuesday night and was healed, no sign of anything by Saturday! Amazing product for minor burns as well...